Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What is the cause and treatment for nausea?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2751 Questions
I was hospitalized in Sept and again in October (2013) (12-14 day stays) for PE (no obvious cause), DVT(totally asymptomatic), 2nd hospitalization was for Gross hematuria ( cleared up after 8 days, and off heparin). I have been losing weight, 14 lbs in 7 weeks, 27 total in 3 months. Nausea every day, Vomiting about every other day. Kytril causes significant insomnia, and Zofran causes headaches. Hardly eat due to not keeping even tea, or tea and toast down. Doctor just suggested Reglan. My Cardiologist just suggested Marinol. Really hate medications, but it is really affecting my life. Basically my scans and most blood work so far have now returned to almost normal. Ferritin did go from high 200+ to 17.
Posted Tue, 4 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Anshul Varshney 3 hours later
Brief Answer: details follows. Detailed Answer: Dear Friend Welcome to HCM. I am Dr Anshul Varshney . I have read your query in detail. I understand your concern. You had an unprovoked episode of DVT & PE , for which i am sure you must have been investigated. As unprovoked episodes of DVT and PE warrants additional testing for relatively rare conditions like Protein C & S Deficiency , Factor V Leiden and many others. Here your main query is for your nausea so let's limit our discussion for that. Nausea can be due to the drugs you are taking specially the Warfarin. It is associated in few patients with severe nausea and even loss of appetite leading to weight loss. However , you can't quit that drug at cost of nausea. But you may discuss with your doctor regarding replacing it with Acitrom (acenocoumarol) , it is relatively better tolerated. But since you are already doing good on warfarin , so changing to Acitrom should be done only if your nausea is irresistible. You have not mentioned but if you are taking Aspirin also , that is commonly prescribed with these co-morbid conditions , it can cause Gastric Ulcerations and nausea. You may also get an Upper GI Endoscopy to rule causes like Peptic Ulcer disease and H.pylori infection. However , again since you are on anti coagulation , Endoscopy would be a risky investigation. Since you also mention having Dysphagia and esophageal difficulties , chances of Gastro Esophageal Reflux Disease (GERD) are also there. I have just discussed all various possibilities. If you ask for my personal opinion , i would not recommend any Endoscopy or Acitrom , until and unless , your nausea is very troublesome. Coming to treatment part , i would recommend you to discuss with your doctor about taking a combination of Pantoprazole and domperidone. I would not advise you to take Reglan. It is not a safe drug in elderly. However , you may take Marinol as it helps in stimulating appetite. This is my best advice for you based on details available here. Hope it helps you. If you have any further query, you may please ask me , i am always available for your help. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor